What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 9, 5:00 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Jun 9, 5:00 PM CST, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
500 PM MDT Thu Jun 9 2022
.SHORT TERM...(This evening through Saturday)
Issued at 257 PM MDT Thu Jun 9 2022
Across the Tri State region this afternoon, skies are partly to
mostly sunny as the area lies along a stationary boundary currently
draped mainly along the Colorado border. Temperatures are ranging
widely from the mid 70s to mid 80s. Winds are southerly with gusts
up to 30-35 mph at times.
For the remainder of the afternoon into the evening hours, the main
wx focus will be on the potential for another round of severe wx. As
of now, only northeast Colorado is currently under a severe
thunderstorm watch through 02z Friday, but KS/NE counties will most
likely be added later this afternoon.
Convection is firing up along a trough in eastern Colorado, moving
slowly east-southeast. As these storms form and move east, they will
shift from dewpts in 50s into an airmass with upper 50s to mid 60s
for dewpts. That increased moisture will aid to fuel any ongoing
convection today/tonight. Instability expected to produce storms
capable of producing large hail(at least 2 inches), and damaging
gusts (70mph plus). Shear along the front could also produce a
tornado or two. PW values at least an inch along and east of the
Colorado border could also produce storms with heavy rainfall
potential and thus flash flooding, albeit localized.
Latest CAMs still showing a bit of timing difference, especially
into KS/NE, but by 00z Friday, storms should be in place. From 00z-
06z Friday, storms/precip expected to wane from west to east, along
for the region to dry out ahead of an upper ridge currently over the
central Rockies. This ridge shifts east into the Plains, cresting
over the upcoming weekend. Overall, dry weather is anticipated, but
a weak shortwave on Saturday evening in Colorado, could bring a low
chance for an isolated rw/trw. Have allowed for a 15-20 pop to be
mentioned at this time, but confidence is low.
For temps, highs in the mid to upper 80s on Friday will give way to
much hotter numbers with a range in the upper 90s to around 100F for
Saturday. Lows during this time will have 50s tonight give way to
mainly 60s for Friday and Saturday nights.
.LONG TERM...(Sunday through Thursday)
Issued at 235 PM MDT Thu Jun 9 2022
The latest GFS/ECMWF continue to show a broad upper ridge over the
central Plains on Sunday, shifting east of the area on Monday. This
will allow for zonal flow to transition to southwest flow aloft.
Tuesday into Wednesday, southwest flow aloft remains ahead of a
shortwave passage, followed by an amplified ridge building back over
the Plains for the latter portion of the week.
At the surface, lee-side troughing over the Front Range Sunday and
Tuesday afternoons/evenings will move east in tandem with weak 700
mb shortwaves moving through the upper ridge. Looking for a chance
for showers and thunderstorms to occur. Best chance on Sunday will
be north of the Interstate, and over the entire CWA Tuesday.
South-southwest flow over the area on Sunday and Monday, combined
with the west-southwest flow aloft and 850 mb temps reaching +30c
plus will bring in near record, above normal temperatures. The same
could happen later in the week as the second upper ridge builds back
over the Plains. Gusts 30-40 mph are possible on Monday.
Overall, other than the 2 previous precipitation chances, the
extended forecast is mainly dry.
For temps, above normal numbers are expected as highs on Sunday will
range from the mid 90s to around 100F. Even hotter on Monday with
most locales seeing the 100 degree mark or higher. Only the far
western portions of our northeast Colorado counties will see mid to
upper 90s. These temperatures will come close to or break records.
Please refer to the Climate section below for further information.
Going into Tuesday and Wednesday, mainly 80s with a few 90s, but by
next Thursday, all locales are back into the 90s.
Low temperatures in the extended will have mainly 60s and lower 70s
Sunday and Monday nights. Slightly cooler Tuesday night with a wide
range from the upper 40s to upper 50s, 50s by Wednesday night then
60s for Thursday night.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 500 PM MDT Thu Jun 9 2022
KGLD...VFR conditions are expected through the period. For
tonight, south winds around 15kts with some higher gusts are
expected from taf issuance through 02z then subsiding below 12kts
from 03z-06z, after 07z winds veer to the southwest then north at
speeds under 10kts. Thunderstorms are possible from taf issuance
through about 02z with gusty winds the primary hazard. On Friday,
winds steadily veer to the northeast then east through the day
with speeds up to 10kts. We'll be watching for the potential of
stratus clouds and sub VFR conditions in the 10z-13z timeframe.
KMCK...VFR conditions are expected through the period. For
tonight, southeast winds up to 15kts are expected through 02z,
subsiding below 12kts through 05z then light and variable.
Thunderstorms are possible from taf 02z-05z with gusty winds and
large hail the primary hazards. On Friday, winds steadily veer to
the northeast then east at speeds up to 10kts. We'll be watching
for the potential of stratus clouds and sub VFR conditions in the
13z-16z timeframe.
&&
.CLIMATE...
Issued at 235 PM MDT Thu Jun 9 2022
Here are the record high temperatures for Sunday, June 12th and
Monday June 13th. Best chance for potential records will be on
Monday. On Sunday, Burlington Colorado has the best chance. The
remaining information on the 12th provided as reference.
June 12 June 13
Goodland KS 103F/1952 101F/1952+
Burlington CO 100F/1952 99F/1924
Hill City KS 105F/1953 108F/1950
McCook NE 103F/1952 103F/1952
Yuma CO 108F/2013 102F/1956
Colby KS 108F/2013 103F/1952
Tribune KS 111F/2013 107F/1952
...A (+) denotes a record with multiple years...
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&
SHORT TERM...JN
LONG TERM...JN
AVIATION...99
CLIMATE...JNHazardous weather outlook, Jun 9, 8:10 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Goodland KS
810 PM MDT Thu Jun 9 2022
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
810 PM MDT Thu Jun 9 2022 /910 PM CDT Thu Jun 9 2022/
This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.
.DAY ONE...TONIGHT...
Strong to potentially severe thunderstorms will remain possible
through about midnight MDT (1 AM CDT) east of the Colorado Kansas
border. The primary hazards will be hail up to the size of ping pong
balls and wind gusts to 60 mph. A tornado threat remains as well.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...
Expect hot temperatures to return on Sunday and Monday. Expect
afternoon high temperatures mainly in the upper 90s to lower 100s.
Isolated thunderstorms will be possible Sunday night, and scattered
thunderstorms Tuesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated. We would appreciate reports of
severe weather via telephone and social media.
In the hours before
Special weather statement, Jun 9, 8:00 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Goodland KS
800 PM MDT Thu Jun 9 2022
KSZ013-027-028-100230-
Wallace KS-Logan KS-Sherman KS-
800 PM MDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of eastern Wallace,
northwestern Logan and southern Sherman Counties through 830 PM
MDT/930 PM CDT/...
At 800 PM MDT/900 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles northeast of
Wallace to near Sharon Springs. Movement was southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
These storms will remain over mainly rural areas of eastern Wallace,
northwestern Logan and southern Sherman Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3906 10116 3870 10151 3889 10184 3917 10157
TIME...MOT...LOC 0200Z 298DEG 25KT 3906 10150 3887 10172
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCSpecial weather statement, Jun 9, 8:29 PM CST, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Goodland KS
829 PM MDT Thu Jun 9 2022
KSZ027-028-041-042-100300-
Wichita KS-Wallace KS-Greeley KS-Logan KS-
829 PM MDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of northwestern
Wichita, southeastern Wallace, southwestern Logan and northeastern
Greeley Counties through 900 PM MDT/1000 PM CDT/...
At 828 PM MDT/928 PM CDT/, Doppler radar was tracking a strong
thunderstorm 13 miles south of Wallace, or 13 miles southeast of
Sharon Springs, moving southeast at 30 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northwestern
Wichita, southeastern Wallace, southwestern Logan and northeastern
Greeley Counties, including the following locations... Selkirk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3867 10178 3885 10149 3879 10119 3845 10153
TIME...MOT...LOC 0228Z 301DEG 27KT 3873 10162
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
MRCLocal storm report, Jun 9, 8:34 PM CST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
834 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL INDIANOLA 40.23N 100.42W
06/09/2022 E1.00 INCH RED WILLOW NE TRAINED SPOTTER
&&Local storm report, Jun 9, 8:48 PM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
848 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL INDIANOLA 40.23N 100.42W
06/09/2022 E1.75 INCH RED WILLOW NE PUBLIC
&&Local storm report, Jun 9, 9:24 PM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
924 PM MDT THU JUN 9 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TORNADO 9 N MCCOOK 40.34N 100.63W
06/09/2022 RED WILLOW NE PUBLIC
POSSIBLE BRIEF LAND SPOUT TORNADO 8-10 MILES
NORTH.
&&Special weather statement, Jun 9, 11:05 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Goodland KS
1205 AM CDT Fri Jun 10 2022
KSZ004-100530-
Norton KS-
1205 AM CDT Fri Jun 10 2022
...A strong thunderstorm will impact portions of northeastern Norton
County through 1230 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Stamford, or 17 miles northeast of Norton, moving
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern Norton
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3984 9966 4000 9976 4000 9962 3985 9963
TIME...MOT...LOC 0505Z 331DEG 25KT 4004 9970
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MRC